Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 97, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 12, 2011, 4:58 AM CDT for Sutton County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2011, 4:58 AM CDT (09:58 UTC)
- Expired
- May 12, 2011, 5:45 AM CDT
- In force
- 47 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Sutton County, TX
The radar
The San Angelo radar (KSJT), 113 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2151 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2314 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
029 WUUS54 KSJT 120958 SVRSJT TXC435-121045- /O.NEW.KSJT.SV.W.0097.110512T0958Z-110512T1045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 458 AM CDT THU MAY 12 2011 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN SUTTON COUNTY IN SOUTHWEST TEXAS... * UNTIL 545 AM CDT * AT 455 AM CDT...A SEVERE THUNDERSTORM WAS OVER SOUTH CENTRAL SUTTON COUNTY...OR 23 MILES SOUTHEAST OF SONORA...MOVING EAST AT 15 MPH. STORM HAZARDS INCLUDE... GOLF BALL SIZE HAIL DAMAGING WINDS IN EXCESS OF 60 MPH... WITH POSSIBLE STORM IMPACTS... NUMEROUS VEHICLE DENTS... MODERATE TO SIGNFICANT ROOF AND PLASTIC SIGN DAMAGE... SOME EXPOSED HOME AND VEHICLE WINDOWS WILL CRACK OR BREAK... INJURY TO UNPROTECTED PEOPLE AND ANIMALS... SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED... UNSECURED LIGHT OBJECTS BLOWN AROUND... SCATTERED POWER OUTAGES POSSIBLE. POTENTIALLY DEADLY LIGHTNING. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3046 10016 3030 10015 3029 10038 3037 10039 TIME...MOT...LOC 0958Z 268DEG 11KT 3034 10034 $$ 15
2 follow-up statements
332 WWUS54 KSJT 121013 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 513 AM CDT THU MAY 12 2011 TXC435-121045- /O.CON.KSJT.SV.W.0097.000000T0000Z-110512T1045Z/ SUTTON TX- 513 AM CDT THU MAY 12 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR SOUTHEASTERN SUTTON COUNTY... AT 507 AM CDT... A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN SUTTON COUNTY...OR 25 MILES SOUTHEAST OF SONORA...MOVING EAST AT 15 MPH. STORM HAZARDS INCLUDE... GOLF BALL SIZE HAIL DAMAGING WINDS IN EXCESS OF 60 MPH... WITH POSSIBLE STORM IMPACTS... DENTED VEHICLES... MODERATE ROOF DAMAGE... MAY BREAK WINDOWS ON VEHICLES AND HOMES... MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED. DAMAGE TO TREE LIMBS... LIGHT OBJECTS BLOWN AROUND... THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN SUTTON COUNTY. LAT...LON 3030 10034 3037 10035 3046 10016 3030 10015 TIME...MOT...LOC 1014Z 268DEG 11KT 3034 10028 $$ 15
904 WWUS54 KSJT 121031 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 531 AM CDT THU MAY 12 2011 TXC435-121045- /O.CON.KSJT.SV.W.0097.000000T0000Z-110512T1045Z/ SUTTON TX- 531 AM CDT THU MAY 12 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR SOUTHEASTERN SUTTON COUNTY... AT 524 AM CDT... A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN SUTTON COUNTY...OR 27 MILES SOUTHEAST OF SONORA...MOVING EAST AT 10 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL DAMAGING WINDS IN EXCESS OF 60 MPH... WITH POSSIBLE STORM IMPACTS... VEHICLE DINGS... MINOR DAMAGE TO ROOFS. DAMAGE TO TREE LIMBS... LIGHT OBJECTS BLOWN AROUND... THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN SUTTON COUNTY. LAT...LON 3030 10034 3037 10035 3046 10016 3030 10015 TIME...MOT...LOC 1031Z 263DEG 11KT 3033 10025 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:34 AM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 12, 3:34 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 334 AM CDT THU MAY 12 2011 .SHORT TERM... DRYLINE BISECTS THE CWA EARLY THIS MORNING AND A COLD FRONT MOVING INTO THE PANHANDLE WILL STALL JUST NORTH OF THE BIG COUNTRY THIS AFTERNOON. HAVE MAINTAINED A SLIGHT CHANCE OF THUNDERSTORMS OVER THE SOUTHEASTERN CWA TODAY AS THE DRYLINE EDGES EAST. AFTERNOON TEMPERATURES WILL REACH THE LOWER 90S TODAY UNDER MOSTLY SUNNY SKIES. LOOKING FOR FRIDAY MORNING LOWS IN THE MID 50S WITH RAIN CHANCES ENDING BY LATER THIS EVENING. && .LONG TERM... RIDGING ALOFT WILL BUILD OVER THE AREA THIS WEEKEND INTO EARLY NEXT WEEK...WITH SURFACE HIGH PRESSURE DOMINATING. PLEASANT WEATHER WILL RESULT WITH TEMPERATURES SLIGHTLY BELOW NORMAL THROUGH MONDAY...THEN NEAR NORMAL TUESDAY AND WEDNESDAY. OVERNIGHT LOWS WILL GENERALLY BE IN THE 50S THROUGH TUESDAY...WARMING INTO THE 60S BY WEDNESDAY AND THURSDAY. && .FIRE WEATHER... WILL HAVE ELEVATED FIRE WEATHER THREATS THIS AFTERNOON WITH RELATIVE HUMIDITY VALUES LESS THAN 20 PERCENT GENERALLY CWA-WIDE. HOWEVER...20 FOOT WINDS WILL REMAIN LESS THAN 15 MPH....BELOW RED FLAG CRITERIA. A COLD FRONT IS FORECAST TO BECOME STATIONARY JUST NORTH OF THE AREA THIS AFTERNOON...THEN PUSH SOUTH ACROSS WEST CENTRAL TEXAS TONIGHT AND EARLY FRIDAY MORNING. NORTH WINDS WILL FOLLOW PASSAGE OF THIS FRONT AND A DRY BUT COOLER AIRMASS WILL BE OVER THE REGION FRIDAY INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 89 55 79 51 78 / 10 10 0 0 0 SAN ANGELO 93 55 82 52 82 / 10 10 0 0 0 JUNCTION 93 60 84 53 83 / 20 10 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 15/24
Hazardous weather outlook, May 12, 3:27 AM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 327 AM CDT THU MAY 12 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-130830- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 327 AM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING OVER THE SOUTHEASTERN COUNTIES OF WEST CENTRAL TEXAS ALONG AND EAST OF A DRYLINE. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. 15
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:00 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 45 min |
| May 11, 7:18 PM CDT | Flash Flood Warning | SJT | Mason | 103 min |
| May 12, 4:10 AM CDT | Severe Thunderstorm Warning | SJT | Sutton | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.